Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What are the complications with sudden interruption of drugs for blood pressure?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 2108 Questions
I am on a trip fri to mon . I don't have my bood pressure medicine with me right now and I can't get a refill without doc permission since I have three months worth at home. It is 150 irbestan (sp). Will I be all right till mom.
Posted Thu, 9 Jan 2014 in Hypertension and Heart Disease
Answered by Dr. Benard Shehu 1 hour later
Brief Answer: Please refer to the following suggestions... Detailed Answer: Hi, Usually, the sudden interruption of drugs for hypertension would cause rapid high blood pressure. If you are having the trip from Friday to monday (3 days), then, I'd suggest to: - keep monitoring your blood pressure; if you find it higher than 180/100 mmHg, then, you should go to the nearest ER (can ask the ER doctors to prescribe nifedipin to take when your bp is higher than 150/90 mmHg) - follow strict diet with limited salt, avoid stimulants (caffeine, alcohol, smoking) and foods high in calories Again, if you have high blood pressure, can go to the nearest ER as soon as possible. Buon voyage! Dr.Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor